Hail, Tillman
- When
- May 23, 11:02 PM CST
- Where
- Tillman County, Davidson
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.233, -99.083
11 thunderstorm wind, 6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 23, 6:41 PM CST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 741 PM CDT FRI MAY 23 2003 DEVELOPING MCS IN PROGRESS BETWEEN AMA AND LBB WILL CONTINUE TO PROGRESS SOUTHEASTWARD AND COULD MOVE INTO SOUTHWEST PARTS OF THE AREA WITHIN THE NEXT FEW HOURS. CONTINUING TO MONITOR THUNDERSTORMS DEVELOPING OVER NORTHWEST NEBRASKA...NEAR A COLD FRONT. THESE THUNDERSTORMS STAND A GOOD CHANCE OF ALSO EVOLVING INTO A LARGER THUNDERSTORM COMPLEX AS THE LOW LEVEL JET STRENGTHENS AND ADDITIONAL LIFT BECOMES AVAILABLE THROUGH ISENTROPIC UPGLIDE IN THE 300K - 310K LAYER. RECENTLY UPDATED THE HAZARDOUS WEATHER OUTLOOK TO HIGHLIGHT TWO MAIN AREAS OF SLIGHT RISK OF SVR FOR TONIGHT...THE FIRST BEING FAR SOUTHWEST AREAS BETWEEN 9 PM AND 1 AM...AND THE OTHER BEING THE NORTHERN ONE THIRD OF THE AREA TOWARD MORNING. ZONES WERE ALSO UPDATED TO REFLECT THIS THINKING. ALL POPS WERE REMOVED FROM SOUTHEAST OKLAHOMA. JAMES ------------------------- 323 PM CDT FRI MAY 23 2003 BOTH AVN AND ETA INDICATE TWO POSSIBLE AREAS WHERE ADDITIONAL STORM MAY DEVELOP THIS AFTERNOON INTO THE OVERNIGHT PERIOD. FIRST AND MAYBE MOST LIKELY SCENARIO IS FOR STORMS TO DEVELOP ACROSS CENTRAL HIGH PLAINS (SW NE...NW KS) THIS EVENING THEN MOVE SOUTHEAST TOWARD FA OVERNIGHT INTO SATURDAY MORNING AS MCS. OTHER AREA APPEARS TO BE ACROSS TEXAS PANHANDLE AS SOUTH TO SOUTHEAST FLOW INCREASES ALONG WITH DAYTIME HEATING. WOULD ALSO EXPECT THAT SCATTERED STORMS ACROSS NORTH CENTRAL AREA THIS AFTERNOON WILL CONTINUE TO DECREASE IN COVERAGE. FORECAST IN SHORT TERM WILL BE VERY DEPENDENT ON MCS DEVELOPMENT TONIGHT OVER CENTRAL HIGH PLAINS. LOOKS LIKE BEST CHANCE FOR STORMS WILL OCCUR OVER NORTHERN PARTS OF FA AFTER MIDNIGHT WITH LOWER CHANCES SOUTHEAST INTO WESTERN PARTS (CAP). ALONG WITH THE SEVERE CONCERNS WILL BE HEAVY RAIN THREAT...ESPECIALLY ON WESTERN EDGE OF COMPLEX WHERE STRONGER STORMS WILL OCCUR. WOULD EXPECT COVERAGE OF SHOWERS AND STORMS ASSOCIATED WITH MCS WILL GRADUALLY DECREASE DURING THE MORNING WITH ASSOCIATED BOUNDARIES/COLD FRONT BECOMING FOCUS FOR ADDITIONAL STORMS SATURDAY AFTERNOON AND EVENING. AT THIS TIME...APPEARS BEST CHANCE FOR ADDITIONAL STORMS WILL BE ACROSS SOUTHERN PARTS OF FA WHERE BETTER CONVERGENCE AND INSTABILITY ARE EXPECTED TO BE. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR SEVERE STORMS WITH POTENTIAL FOR ANOTHER MCS DEVELOPING OVERNIGHT ACROSS SOUTHERN ZONES AND HEAVY RAIN BECOMING ANOTHER CONCERN. WILL MAINTAIN CHANCES FOR TSRA...ESPECIALLY ACROSS SOUTHERN ZONES ON SUNDAY WHERE ELEVATED FRONTAL BOUNDARY WILL PROVIDE FOCUS FOR STORMS. MEDIUM RANGE MODEL INDICATE THAT BETTER CHANCE OF TSRA WILL BE CONFINED TO MAINLY WESTERN ZONES GOING INTO THE EARLY AND MID PART OF NEXT WEEK AND FLOW ALOFT BECOMING MORE NORTHERLY. WAS PLANNING ON ISSUING SPS TO HIGHLIGHT SEVERE AND HEAVY RAIN POTENTIAL OVER THE WEEKEND BUT THIS WILL INTERFERE WITH SIGNIFICANT WEATHER ADVISORY WHICH IS ALSO ISSUED UNDER SPS PIL. WILL THEREFORE OUTLINE THESE HAZARDS IN THE HWO PRODUCT. FCSTID = SIX OKC 64 78 61 74 / 50 60 60 40 HBR 65 83 60 74 / 40 60 70 40 SPS 65 85 62 74 / 30 60 70 50 GAG 62 78 57 73 / 40 60 60 30 PNC 62 74 58 73 / 60 60 60 30 DUA 64 79 62 74 / 30 60 70 60 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-241200-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT FRI MAY 23 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND OVERNIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF NORTHERN...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
LOCATION...
THERE ARE TWO SLIGHT RISK AREAS. THE FIRST AREA IS WEST OF A LINE
FROM ELK CITY...TO ALTUS...TO ARCHER CITY. THE SECOND AREA IS NORTH
OF A LINE FROM ARNETT...TO WATONGA...TO STILLWATER.
TIMING...
SEVERE THUNDERSTORMS ARE MOST LIKELY BETWEEN 9 PM AND 1 AM...
ACROSS THE SOUTHERN SLIGHT RISK AREA...AND BETWEEN 4 AND 7
AM...ACROSS THE NORTHERN SLIGHT RISK AREA.
IMPACTS...
LARGE HAIL IS THE PRIMARY THREAT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
AS OF EARLY EVENING...SCATTERED THUNDERSTORMS HAD DEVELOPED ACROSS
THE HIGHER TERRAIN OF NEW MEXICO AND THE WESTERN TEXAS PANHANDLE.
THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE MOVING SOUTHEASTWARD
THIS EVENING...AND EXPAND IN AREAL COVERAGE AS THE LOW LEVEL JET
STRENGTHENS. IF THIS TREND CONTINUES...THESE THUNDERSTORMS COULD
MOVE INTO PORTIONS OF SOUTHWEST OKLAHOMA...AND WESTERN NORTH TEXAS
DURING THE MID AND LATE EVENING.
THUNDERSTORMS ARE ALSO EXPECTED TO CONTINUE DEVELOPING THIS EVENING
OVER NEBRASKA...ALONG A COLD FRONT. AS THE FRONT MOVES SOUTHWARD
OVERNIGHT...THUNDERSTORMS DEVELOPING IN THIS AREA WILL ALSO MOVE
SOUTHWARD...AND EXPAND IN AREAL COVERAGE...AS THE LOW LEVEL JET
STRENGTHENS. THESE THUNDERSTORMS COULD MOVE INTO PORTIONS OF
NORTHERN OKLAHOMA LATE IN THE NIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAY 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A SIMILAR NORTHWEST FLOW WEATHER PATTERN WILL PERSIST THROUGH AT
LEAST SATURDAY...RESULTING IN A CONTINUED CHANCE OF THUNDERSTORMS
AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE FORECAST
AREA THROUGH SATURDAY AND SATURDAY NIGHT. OUTFLOW BOUNDARIES FROM
ANY STORMS TONIGHT COULD PROVIDE A FOCUS FOR SEVERE STORM
REDEVELOPMENT IN THE AREA ON SATURDAY AFTERNOON. ADDITIONAL
NIGHTTIME THUNDERSTORM COMPLEXES MAY AFFECT THE AREA SATURDAY
NIGHT...WITH A CONTINUING POSSIBILITY OF SEVERE WEATHER.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN AND POSSIBLE FLOODING WILL BE A CONCERN WITH
THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN.
JAMESTXZ089-240500- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 1148 PM CDT FRI MAY 23 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY. A SEVERE THUNDERSTORM WAS LOCATED EAST OF GRAYBACK IN WILBARGER COUNTY MOVING SOUTHEAST AT 15 MPH.. PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The national radar mosaic for the moment the first event began.
11 thunderstorm wind, 6 hail. Local standard time, as filed.
Hail was observed at the intersection of Northwest Expressway and Highway 4.
Wind was measured by the Oklahoma mesonet.
A shed and fence were destroyed along Interstate 35.
Several large trees were downed.
Several trees were downed.
Wind was reported near the intersection of 150th Street and Hiwassee Road.
Several medium sized trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361003, 5361004, 5361005, 5361006, 5361007, 5361008, 5363218, 5362051, 5362052, 5362053, 5362054, 5362055, 5362056, 5362057, 5362058, 5362059, 5362060.